Alert archive / Illinois / Extreme Cold Warnings in 2025
Extreme Cold Warning 2, NWS Lincoln, IL
NWS Lincoln, IL issued this extreme cold warning at Dec 13, 2025, 6:13 PM CST for 12 counties in Illinois. It took effect at Dec 13, 2025, 8:00 PM CST. It was in force for 16 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 13, 2025, 6:13 PM CST (00:13 UTC)
- In effect from
- Dec 13, 2025, 8:00 PM CST
- Expired
- Dec 14, 2025, 12:00 PM CST
- In force
- 16 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, Christian County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Macon County, IL, McLean County, IL, Moultrie County, IL, Piatt County, IL, Shelby County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 77 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 13, 8:26 PM CST | SNOW 5.1 | 3 N Towanda, IL | SWOP report. Storm total. |
| Dec 13, 9:38 PM CST | SNOW 7 | 3 W Bismarck, IL | |
| Dec 13, 9:40 PM CST | SNOW 5 | 3 Ssw Forsyth, IL | |
| Dec 13, 11:59 PM CST | SNOW 5 | Brocton, IL | |
| Dec 13, 11:59 PM CST | SNOW 5.4 | Ogden, IL | |
| Dec 14, 12:00 AM CST | SNOW 6 | 1 S Decatur, IL | CO-OP Observer station DECI2 Decatur 1 SSE. |
| Dec 14, 2:55 AM CST | EXTREME COLD -35 | Le Roy, IL | Mesonet station DVI02738 Leroy. |
| Dec 14, 3:05 AM CST | EXTREME COLD -25 | 4 Se Carlock, IL | Mesonet station DVI08061 Bloomington. |
| Dec 14, 4:25 AM CST | EXTREME COLD -26 | 1 E De Land, IL | Mesonet station DVI04280 Deland. |
| Dec 14, 5:00 AM CST | SNOW 4 | 3 Wsw Towanda, IL | CO-OP Observer station NRLI2 4 NE Normal. |
| Dec 14, 5:00 AM CST | SNOW 5.5 | 1 E Hoopeston, IL | Cocorahs station IL-VR-25 Hoopeston 0.6 E. |
| Dec 14, 6:00 AM CST | SNOW 0.5 | 1 Ssw Pana, IL | CO-OP Observer station PNAI2 Pana. |
| Dec 14, 6:00 AM CST | SNOW 4.6 | 1 Nne Champaign, IL | Cocorahs station IL-CP-111 Champaign 0.6 NNE. |
| Dec 14, 6:00 AM CST | SNOW 5.2 | 3 S Moweaqua, IL | CO-OP Observer station MQUI2 Moweaqua 2 S. |
| Dec 14, 6:00 AM CST | SNOW 5.5 | 1 Nne Danville, IL | Cocorahs station IL-VR-14 Danville. |
| Dec 14, 6:00 AM CST | SNOW 6 | 1 Ene Saint Joseph, IL | Cocorahs station IL-CP-137 St. Joseph 1.1 ENE. |
| Dec 14, 6:00 AM CST | SNOW 6.2 | Newman, IL | Cocorahs station IL-DG-15 Newman. |
| Dec 14, 6:00 AM CST | SNOW 6.5 | Fisher, IL | CO-OP Observer station FSHI2 Fisher. |
| Dec 14, 6:00 AM CST | SNOW 7 | 2 S Central Illinois Ai, IL | Cocorahs station IL-MCL-56 Bloomington 3.9 ESE. |
| Dec 14, 6:05 AM CST | EXTREME COLD -29 | 3 Ene Arcola, IL | Mesonet station DVI01019 Arcola. |
| Dec 14, 6:05 AM CST | EXTREME COLD -28 | 1 S Cropsey, IL | Mesonet station DVI11076 Cropsey. |
| Dec 14, 6:25 AM CST | EXTREME COLD -26 | 3 Sse Borton, IL | Mesonet station DVI08076 Kansas. |
| Dec 14, 6:30 AM CST | SNOW 3 | 1 N Windsor, IL | CO-OP Observer station WISI2 Windsor. |
| Dec 14, 6:30 AM CST | SNOW 5.1 | 4 W Vermilion Regional, IL | Cocorahs station IL-VR-33 Danville 4.2 NW. |
| Dec 14, 6:35 AM CST | EXTREME COLD -35 | 4 S Bondville, IL | Mesonet station ILBVL Bondville. |
| Dec 14, 6:45 AM CST | EXTREME COLD -26 | 1 W Homer, IL | Mesonet station DVI09515 Homer. |
| Dec 14, 6:53 AM CST | EXTREME COLD -32 | Willard Airport, IL | ASOS station KCMI Willard Arpt. |
| Dec 14, 6:55 AM CST | EXTREME COLD -29 | 5 Ne Rossville, IL | Mesonet station DVI12190 Hoopeston. |
| Dec 14, 6:56 AM CST | EXTREME COLD -25 | Central Illinois Airpor, IL | AWOS station KBMI Bloomington Arpt. |
| Dec 14, 7:00 AM CST | SNOW 2.2 | 1 E Taylorville Airport, IL | CO-OP Observer station TAYI2 2.5 W Taylorville. |
| Dec 14, 7:00 AM CST | SNOW 3.6 | 1 E Paris, IL | CO-OP Observer station PWWI2 Paris. |
| Dec 14, 7:00 AM CST | SNOW 4 | 1 E Warrensburg, IL | Cocorahs station IL-MA-32 Warrensburg 0.6 E. |
| Dec 14, 7:00 AM CST | SNOW 4 | 1 Nnw Georgetown, IL | Cocorahs station IL-VR-35 Georgetown 0.1 NNW. |
| Dec 14, 7:00 AM CST | SNOW 4.2 | Lovington, IL | CO-OP Observer station LOVI2 Lovington. |
| Dec 14, 7:00 AM CST | SNOW 4.3 | 3 W Edinburg, IL | Cocorahs station IL-CN-4 Edinburg 3.0 W. |
| Dec 14, 7:00 AM CST | SNOW 4.5 | 2 W Mattoon, IL | Cocorahs station IL-CE-17 Mattoon 2.1 W. |
| Dec 14, 7:00 AM CST | SNOW 4.8 | 4 Nne Illiopolis, IL | Cocorahs station IL-MA-34 Illiopolis 4.4 NNE. |
| Dec 14, 7:00 AM CST | SNOW 5 | 3 Nw Dalton City, IL | Cocorahs station IL-MA-31 Dalton City 2.5 NW. |
| Dec 14, 7:00 AM CST | SNOW 5.1 | 2 Se Urbana, IL | Cocorahs station IL-CP-135 Urbana 2.2 SE. |
| Dec 14, 7:00 AM CST | SNOW 5.3 | 1 Nw Savoy, IL | Cocorahs station IL-CP-62 Champaign 2.5 S. |
| Dec 14, 7:00 AM CST | SNOW 5.5 | 1 Wsw Tuscola, IL | Cocorahs station IL-DG-4 Tuscola 0.5 WSW. |
| Dec 14, 7:00 AM CST | SNOW 5.5 | 1 Wsw Tuscola, IL | CO-OP Observer station TUSI2 Tuscola. |
| Dec 14, 7:00 AM CST | SNOW 5.5 | 2 Wsw Central Illinois, IL | Cocorahs station IL-MCL-48 Bloomington 1.5 ESE. |
| Dec 14, 7:00 AM CST | SNOW 5.7 | 1 Sse Urbana, IL | Cocorahs station IL-CP-58 Urbana. |
| Dec 14, 7:00 AM CST | SNOW 6 | 2 N Homer, IL | Cocorahs station IL-CP-1 Homer 2.0 N. |
| Dec 14, 7:00 AM CST | SNOW 6 | 3 Wsw Farmer City, IL | Cocorahs station IL-DW-8 Farmer City 2.7 WSW. |
| Dec 14, 7:00 AM CST | SNOW 6.5 | 1 N Sidney, IL | Cocorahs station IL-CP-37 Sidney 0.9 N. |
| Dec 14, 7:00 AM CST | SNOW 7 | 3 W Bismarck, IL | Cocorahs station IL-VR-4 Henning 3.4 SE. |
| Dec 14, 7:00 AM CST | SNOW 7.5 | 2 Nnw Central Illinois, IL | Cocorahs station IL-MCL-17 Bloomington 2.7 NE. |
| Dec 14, 7:05 AM CST | EXTREME COLD -30 | 5 Wnw Bellflower, IL | Mesonet station DVI11077 Arrowsmith. |
| Dec 14, 7:15 AM CST | EXTREME COLD -30 | Edgar County Airport, IL | AWOS station KPRG Edgar Co. Arpt. |
| Dec 14, 7:15 AM CST | EXTREME COLD -28 | Rantoul Airport, IL | AWOS station KTIP Rantoul Arpt. |
| Dec 14, 7:15 AM CST | SNOW 5.2 | 2 S Urbana, IL | Cocorahs station IL-CP-174 , IL. |
| Dec 14, 7:25 AM CST | EXTREME COLD -33 | 1 Sse Thomasboro, IL | Mesonet station DVI04157 Thomasboro. |
| Dec 14, 7:25 AM CST | EXTREME COLD -30 | 3 Nnw Tuscola, IL | Mesonet station DVI09393 Tuscola. |
| Dec 14, 7:25 AM CST | EXTREME COLD -30 | 5 N Longview, IL | Mesonet station DVI02490 Sidney. |
| Dec 14, 7:45 AM CST | EXTREME COLD -30 | 1 Wsw Hume, IL | Mesonet station DVI08150 Hume. |
| Dec 14, 7:45 AM CST | EXTREME COLD -26 | 1 N Collison, IL | Mesonet station DVI02176 1 N Collison. |
| Dec 14, 7:53 AM CST | EXTREME COLD -26 | Coles County Airport, IL | ASOS station KMTO Coles Co. Mem AP. |
| Dec 14, 7:55 AM CST | EXTREME COLD -33 | 3 Nw Charleston, IL | Mesonet station ILCHR Charleston. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- -173 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
203 WWUS73 KILX 140013 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 613 PM CST Sat Dec 13 2025 ILZ038-043>046-052>057-061-141000- /O.UPG.KILX.CW.Y.0008.251214T0200Z-251214T1800Z/ /O.NEW.KILX.EC.W.0002.251214T0200Z-251214T1800Z/ McLean-De Witt-Piatt-Champaign-Vermilion-Christian-Macon-Moultrie- Douglas-Coles-Edgar-Shelby- Including the cities of Normal, Decatur, Bloomington, Champaign, Danville, Mattoon, Clinton, Monticello, Charleston, Sullivan, Paris, Shelbyville, Tuscola, Urbana, and Taylorville 613 PM CST Sat Dec 13 2025 ...EXTREME COLD WARNING IN EFFECT UNTIL NOON CST SUNDAY... * WHAT...Dangerously cold wind chills as low as 25 below zero expected. * WHERE...Portions of central and east central Illinois, generally east of a Bloomington to Taylorville line. * WHEN...Until noon CST Sunday. * IMPACTS...The dangerously cold wind chills can cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. && $$ ILZ027>031-036-037-040>042-047>051-062-063-066>068-071>073-141000- /O.CON.KILX.CW.Y.0008.251214T0200Z-251214T1800Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler- Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon-Cumberland-Clark- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Jacksonville, Flora, Peoria, Galesburg, Newton, Pekin, Marshall, Winchester, Toulon, Lacon, Robinson, Olney, Lincoln, Canton, Rushville, Eureka, Havana, Greenup, Springfield, Lawrenceville, Beardstown, Effingham, and Petersburg 613 PM CST Sat Dec 13 2025 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * WHAT...Very cold wind chills of 20 to 25 below zero expected west of I-55, and from 15 to 20 below zero south of I-70. * WHERE...Portions of central Illinois west of I-55, and southeast Illinois near and south of I-70. * WHEN...Until noon CST Sunday. * IMPACTS...The dangerously cold wind chills can cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. && $$ Geelhart
2 follow-up statements
303 WWUS73 KILX 140843 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 243 AM CST Sun Dec 14 2025 ILZ038-043>046-052>057-061-141815- /O.EXB.KILX.CW.Y.0008.251214T1800Z-251215T1200Z/ /O.CON.KILX.EC.W.0002.000000T0000Z-251214T1800Z/ McLean-De Witt-Piatt-Champaign-Vermilion-Christian-Macon-Moultrie- Douglas-Coles-Edgar-Shelby- Including the cities of Champaign, Monticello, Charleston, Shelbyville, Normal, Mattoon, Taylorville, Bloomington, Urbana, Paris, Sullivan, Clinton, Tuscola, Decatur, and Danville 243 AM CST Sun Dec 14 2025 ...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...COLD WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST MONDAY... * WHAT...For the Extreme Cold Warning, dangerously cold wind chills as low as 30 below. For the Cold Weather Advisory, very cold wind chills as low as 20 below expected. * WHERE...Portions of central and east central Illinois. * WHEN...For the Extreme Cold Warning, until noon CST today. For the Cold Weather Advisory, from noon today to 6 AM CST Monday. * IMPACTS...The dangerously cold wind chills can cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. && $$ ILZ027>031-036-037-040>042-048-051-062-063-141815- /O.EXT.KILX.CW.Y.0008.000000T0000Z-251215T1200Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler- Mason-Logan-Menard-Sangamon-Cumberland-Clark- Including the cities of Lacon, Toulon, Havana, Greenup, Canton, Peoria, Eureka, Galesburg, Pekin, Marshall, Springfield, Petersburg, Lincoln, and Rushville 243 AM CST Sun Dec 14 2025 ...COLD WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM CST MONDAY... * WHAT...Very cold wind chills as low as 25 below. * WHERE...Portions of central, east central, and west central Illinois. * WHEN...Until 6 AM CST Monday. * IMPACTS...The dangerously cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ ILZ047-049-050-066>068-071>073-141800- /O.CON.KILX.CW.Y.0008.000000T0000Z-251214T1800Z/ Cass-Scott-Morgan-Effingham-Jasper-Crawford-Clay-Richland- Lawrence- Including the cities of Beardstown, Jacksonville, Olney, Flora, Effingham, Newton, Robinson, Winchester, and Lawrenceville 243 AM CST Sun Dec 14 2025 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills as low as 15 to 25 below zero expected. * WHERE...Portions of central and southeast Illinois. * WHEN...Until noon CST today. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. && $$ Erwin
911 WWUS73 KILX 141759 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1159 AM CST Sun Dec 14 2025 ILZ038-043>046-052>057-061-151200- /O.EXP.KILX.EC.W.0002.000000T0000Z-251214T1800Z/ /O.CON.KILX.CW.Y.0008.251214T1800Z-251215T1200Z/ McLean-De Witt-Piatt-Champaign-Vermilion-Christian-Macon-Moultrie- Douglas-Coles-Edgar-Shelby- Including the cities of Sullivan, Champaign, Charleston, Urbana, Normal, Bloomington, Taylorville, Mattoon, Shelbyville, Danville, Clinton, Monticello, Paris, Decatur, and Tuscola 1159 AM CST Sun Dec 14 2025 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... ...EXTREME COLD WARNING WILL EXPIRE AT NOON CST TODAY... * WHAT...Very cold wind chills as low as 20 below expected. * WHERE...Portions of central and east central Illinois. * WHEN...Until 6 AM CST Monday. * IMPACTS...The dangerously cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ ILZ047-049-050-066>068-071>073-141900- /O.EXP.KILX.CW.Y.0008.000000T0000Z-251214T1800Z/ Cass-Scott-Morgan-Effingham-Jasper-Crawford-Clay-Richland- Lawrence- Including the cities of Lawrenceville, Olney, Beardstown, Newton, Jacksonville, Effingham, Winchester, Robinson, and Flora 1159 AM CST Sun Dec 14 2025 ...COLD WEATHER ADVISORY WILL EXPIRE AT NOON CST TODAY... The threat has ended though wind chills will still approach 10 below at times north of I-70. $$ ILZ027>031-036-037-040>042-048-051-062-063-151200- /O.CON.KILX.CW.Y.0008.000000T0000Z-251215T1200Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler- Mason-Logan-Menard-Sangamon-Cumberland-Clark- Including the cities of Petersburg, Peoria, Greenup, Lacon, Havana, Pekin, Marshall, Springfield, Toulon, Lincoln, Galesburg, Rushville, Eureka, and Canton 1159 AM CST Sun Dec 14 2025 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... * WHAT...Very cold wind chills as low as 15 to 20 below. * WHERE...Portions of central, east central, and west central Illinois. * WHEN...Until 6 AM CST Monday. * IMPACTS...The dangerously cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ 07
What forecasters said that day
The local office's own words before this extreme cold warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this extreme cold warning went out at Dec 13, 5:24 PM CST, 49 minutes earlier. Its key messages:
- Snow will diminish during late this afternoon with up to an additional 1-2 inches of snow possible from highway 51 east. Winter Weather Advisory and Winter Storm Warning goes through 8 pm over central IL (excluding Clay, Richland and Lawrence counties).
- Dangerously cold wind chills are expected tonight into Sunday morning, and again Sunday night into Monday morning. The coldest wind chills will drop as low as 15 to 25 degrees below zero overnight into mid Sunday morning. A Cold Weather Advisory in effect over central and southeast IL from 8 pm this evening until noon Sunday.
Area forecast discussion, Dec 13, 5:24 PM CST, 49 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 524 PM CST Sat Dec 13 2025 .KEY MESSAGES... - Snow will diminish during late this afternoon with up to an additional 1-2 inches of snow possible from highway 51 east. Winter Weather Advisory and Winter Storm Warning goes through 8 pm over central IL (excluding Clay, Richland and Lawrence counties). - Dangerously cold wind chills are expected tonight into Sunday morning, and again Sunday night into Monday morning. The coldest wind chills will drop as low as 15 to 25 degrees below zero overnight into mid Sunday morning. A Cold Weather Advisory in effect over central and southeast IL from 8 pm this evening until noon Sunday. && .DISCUSSION... Issued at 245 PM CST Sat Dec 13 2025 We are upgrading Macon county into the Winter Storm Warning until 8 pm, with snowfall amounts of 4 to 6 inches and up to another 1-2 inch of snow expected next hour or two. So McLean, DeWitt, Macon, Champaign, Vermilion, Douglas and Edgar counties have a winter storm warning until 8 pm while rest of central IL has a winter weather advisory until 8 pm (excluding Clay, Richland and Lawrence counties). Between 2-6 inches of snow has fallen over central IL since early morning. The snow was beginning to lighten up over west central IL and CAMs show the snow diminishing from west to east next few hours with most of the snow done by sunset. Areas south of an Effingham to Robinson line have limited snowfall. NNW to NW winds to gust 20-25 mph tonight and could cause some blowing and drifting snow especially in open/rural areas. Main weather story tonight will be the bitter cold with lows in the single digits below zero and wind chills likely lowering to 15 to 25 below zero overnight into Sunday morning. We continued the cold weather advisory for CWA from 8 pm this evening until noon Sunday. Will need to monitor areas north of I-70 for possible upgrade to extreme cold warning overnight if nw winds get stronger than 10-15 mph tonight. We will likely need another cold weather advisory Sunday night into Monday morning especially north of I-70 with lows in the single digits below zero and wind chills forecast to get to 10-20 below zero. Clouds to decrease from the nw during tonight with a fair amount of sunshine Sunday but very cold highs in the single digits, around 10F from highway 50 south in far southeast IL. A strong 1040-1044 mb arctic high pressure over Saskatchewan and northern High Plains to build into IL by sunset Sunday and weaken as it settles over the Southeast States on Monday. Mostly sunny skies Monday with more clouds from I-74 north. SW breezes develop on Monday but still cold with highs in the mid 20s to lower 30s, mildest from Macomb to Springfield sw. After well below normal temperatures since Thanksgiving Eve, Pacific air is forecast to track into IL during mid week with strong temperature rises. Highs Tue in the mid 30s to lower 40s, in the 40s Wed and ranging from mid to upper 40s northern CWA Thu to low to mid 50s from Quincy to Lincoln to Champaign/Danville south (mid 50s in southeast IL). A storm system off the Pacific NW Coast to have a strong surface low of 980-984 mb track to near northern Lake Superior by midday Thu and bring a cold front through IL on Thu. This will bring rain chances overnight Wed night into Thu. Temps cool closer to normal Fri with highs in the mid to upper 30s, then warm back up on Saturday into mid 40s to lower 50s, mildest in southeast IL. Another cold front moving through Sat afternoon/evening to bring another chance of rain showers. 07 && .AVIATION... (For the 00z TAFs through 00z Sunday Evening) Issued at 524 PM CST Sat Dec 13 2025 Lingering -sn will continue in the vicinity of KDEC-KCMI around 00Z, but depart rapidly to the east leaving VFR conditions through the remainder of the TAF period. Winds NW 07-14 kts with gusts to around 20 kt, gradually diminishing after 12Z. 37 && .ILX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 8 PM CST this evening for ILZ027>031-036-037-040>042-047>052-054-056-061>063-066>068. Cold Weather Advisory until noon CST Sunday for ILZ027>031- 036>038-040>057-061>063-066>068-071>073. Winter Storm Warning until 8 PM CST this evening for ILZ038- 043>046-053-055-057. &&
Hazardous weather outlook, Dec 13, 2:55 PM CST, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 255 PM CST Sat Dec 13 2025 ILZ027>031-036-037-040-041-047>051-142100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason- Cass-Menard-Scott-Morgan-Sangamon- 255 PM CST Sat Dec 13 2025 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Wind chills will drop to 15 to 25 below zero tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Wind chills will drop to 10 to 20 below zero Sunday night and Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ038-042>046-052>057-061>063-066>068-071>073-142100- McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Christian-Macon- Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- 255 PM CST Sat Dec 13 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Tonight. Snow, heavy at times, will continue this afternoon and diminish this evening. Wind chills will drop to 15 to 25 below zero tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Wind chills will drop to 10 to 20 below zero Sunday night and Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. 37
In the hours before
Local storm report, Dec 13, 4:58 PM CST, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
458 PM CST Sat Dec 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Snow Manito 40.43N 89.78W
12/13/2025 M7.5 Inch Mason IL Broadcast Media
Storm total.
0445 PM Snow Eureka 40.72N 89.27W
12/13/2025 M7.5 Inch Woodford IL Broadcast Media
Storm total.
0445 PM Snow Maquon 40.80N 90.16W
12/13/2025 M7.0 Inch Knox IL Broadcast Media
Storm total.
0445 PM Snow Pekin 40.57N 89.64W
12/13/2025 M7.0 Inch Tazewell IL Broadcast Media
0445 PM Snow Kingston Mines 40.56N 89.77W
12/13/2025 M7.0 Inch Peoria IL Broadcast Media
Storm total.
0455 PM Snow Havana 40.30N 90.06W
12/13/2025 M7.0 Inch Mason IL Broadcast Media
Storm total.
0455 PM Snow Kickapoo 40.79N 89.75W
12/13/2025 M7.0 Inch Peoria IL Broadcast Media
Storm total.
0445 PM Snow Galesburg 40.95N 90.37W
12/13/2025 M6.0 Inch Knox IL Broadcast Media
Storm total.
0445 PM Snow Metamora 40.79N 89.36W
12/13/2025 M6.0 Inch Woodford IL Broadcast Media
Storm total.
0455 PM Snow Morton 40.61N 89.46W
12/13/2025 M6.0 Inch Tazewell IL Broadcast Media
Storm total.
0455 PM Snow 4 WSW Washington 40.69N 89.48W
12/13/2025 M6.0 Inch Tazewell IL Broadcast Media
Storm total in the Sunnyland area.
0455 PM Snow East Peoria 40.67N 89.58W
12/13/2025 M6.0 Inch Tazewell IL Broadcast Media
Storm total.
&&
GeelhartLocal storm report, Dec 13, 5:01 PM CST, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
501 PM CST Sat Dec 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM Snow Wenona 41.05N 89.05W
12/13/2025 M5.0 Inch Marshall IL Broadcast Media
Storm total.
0455 PM Snow Spring Bay 40.82N 89.52W
12/13/2025 M5.0 Inch Woodford IL Broadcast Media
Storm total.
0455 PM Snow Creve Coeur 40.64N 89.60W
12/13/2025 M4.8 Inch Tazewell IL Broadcast Media
Storm total.
0445 PM Snow Peoria Heights 40.74N 89.57W
12/13/2025 M4.7 Inch Peoria IL Broadcast Media
Storm total.
&&
GeelhartLocal storm report, Dec 13, 5:03 PM CST, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
503 PM CST Sat Dec 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Snow 2 N Homer 40.06N 87.96W
12/13/2025 M6.0 Inch Champaign IL Cocorahs
Final total.
&&
GeelhartLocal storm report, Dec 13, 5:17 PM CST, 56 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
517 PM CST Sat Dec 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM Snow 1 E Taylorville 39.56N 89.28W
12/13/2025 M4.5 Inch Christian IL Public
&&
37Local storm report, Dec 13, 5:21 PM CST, 52 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
521 PM CST Sat Dec 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM Snow 2 N Alexander 39.76N 90.04W
12/13/2025 M5.7 Inch Morgan IL Mesonet
SWOP report. Storm total.
&&
JRBLocal storm report, Dec 13, 5:22 PM CST, 51 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
522 PM CST Sat Dec 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM Snow 4 SSE Tremont 40.48N 89.45W
12/13/2025 M5.3 Inch Tazewell IL NWS Employee
Storm total.
&&
JRBNearby
Extreme Cold Warnings in Illinois, 2025Every extreme cold warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.